Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 5, 2021Keith County, Nebraska

NWS North Platte, NE issued this special weather statement at May 5, 2021, 2:29 PM MDT for Keith County, Nebraska. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 2:29 PM MDT (20:29 UTC)
Expired
May 5, 2021, 4:00 PM MDT
In force
91 min
Issued by
NWS North Platte, NE

County Keith County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS83 KLBF 052029
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
229 PM MDT Wed May 5 2021
 
NEZ057-052200-
Keith NE-
229 PM MDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KEITH COUNTY UNTIL
400 PM MDT...

At 228 PM MDT, Doppler radar was tracking a strong showers and 
isolated thunderstorms near Lewellen, or 10 miles east of Oshkosh, 
moving southeast at 35 mph.

Wind gusts up to 50 mph will be possible with these showers and 
thunderstorms.

Locations impacted include...
Kingsley Dam, Eagle Gulch Campground and Lake View Campground. 

This includes the following highways...
 Highway 61 between mile markers 96 and 98.
 Highway 92 between mile markers 122 and 124, and near mile marker
134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near McConaughy, get out of the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 4128 10202 4131 10200 4124 10165 4118 10167
TIME...MOT...LOC 2028Z 303DEG 29KT 4143 10215 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 5, 2:14 PM MDT, 15 minutes earlier.

Area forecast discussion, May 5, 2:14 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
314 PM CDT Wed May 5 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 313 PM CDT Wed May 5 2021

Upper level disturbances across Wyoming and ern MT will move
southeast this evening and overnight producing scattered showers and
isolated thunderstorms. The HREF model plus the short term model
blend were selected for the POP forecast. The thunderstorm chances
are in place for just the evening hours- the result of residual
daytime heating steepening lapse rates. The distubance across MT
should exit wrn and ncntl Nebraska before sunrise Thursday.

The temperature forecast tonight leans on a blend of the 10
percentile model blend plus the bias corrected short term model
blend. This is close to the guidance blend and produced lows in the
lower 30s in many areas. Colder temperatures may develop for a
couple of reasons: 1030mb should be overhead by 12z Thursday and
clear skies are expected by 09z leading to a few hours of
radiational cooling.

The short term model blend plus bias correction is in place for
highs in the 60s to around 70 Thursday and lows in the 40s Thursday
night. This forecast is slightly warmer than the guidance blend both
day and night. Clear skies Thursday and strong warm air advection
Thursday night are the basis for the warmer forecast. By 12z Friday,
temperatures at h850mb will rise to near 10C.

.LONG TERM...(Friday through Wednesday)
Issued at 313 PM CDT Wed May 5 2021

The models appear to be struggling with the fate of an upper low
circulating in the Gulf of Alaska this afternoon. The models are
in very good agreement carrying the system across British Columbia
and into MT Friday but then diverge Saturday and beyond with the
GFS and Canadian models dropping the upper low into the cntl
Rockies while the ECM will lift the low north into srn Canada. The
forecast backed by WPC suggests the GFS and Canadian models are
the correct solutions.

A h700mb warm front and modest frontogenesis will be the focus for
showers and thunderstorms Friday night and Saturday across nrn
Nebraska. The forecast decreases rain chances Saturday night and
Sunday and then ramps up Sunday night through Tuesday with the
approach of the upper low as suggested by the GFS and Canadian
models.

All models are in very good agreement building 1030mb Canadian high
pressure into Ontario and the upper Midwest Sunday through Tuesday.
This cool air should back into wrn and ncntl Nebraska for several
days. Highs in the 50s are in place Sunday through Tuesday followed
by a modest warming trend Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1250 PM CDT Wed May 5 2021

VFR conditions are expected to prevail across western and north
central Nebraska this afternoon through tonight. An isolated
shower or thunderstorm could occur late this afternoon into early
this evening, especially across the Panhandle into southwest and
west central Nebraska. Winds will be gusty from the north to
northwest at 10-20 kts this afternoon. Winds will decrease and
become light tonight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Taylor
Hazardous weather outlook, May 5, 2:14 PM MDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
314 PM CDT Wed May 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-062015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
314 PM CDT Wed May 5 2021 /214 PM MDT Wed May 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms are possible across western and north
central Nebraska this evening. The threat of severe weather is
low but an isolated storm capable of small hail and gusty winds to
50 mph may develop.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Additional rounds for rain and thunderstorms return Friday
evening through Monday. The threat of severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 5, 2:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
229 PM MDT Wed May 5 2021

NEZ057-052200-
Keith NE-
229 PM MDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KEITH COUNTY UNTIL
400 PM MDT...

At 228 PM MDT, Doppler radar was tracking a strong showers and
isolated thunderstorms near Lewellen, or 10 miles east of Oshkosh,
moving southeast at 35 mph.

Wind gusts up to 50 mph will be possible with these showers and
thunderstorms.

Locations impacted include...
Kingsley Dam, Eagle Gulch Campground and Lake View Campground.

This includes the following highways...
 Highway 61 between mile markers 96 and 98.
 Highway 92 between mile markers 122 and 124, and near mile marker
134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near McConaughy, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4128 10202 4131 10200 4124 10165 4118 10167
TIME...MOT...LOC 2028Z 303DEG 29KT 4143 10215

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:15 PM MDTSpecial Weather StatementLBFLincoln, Logan45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.